Announcement

Collapse
No announcement yet.

Hi! Looking For Some Answers Regarding Chronic Steroid Use

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Hi! Looking For Some Answers Regarding Chronic Steroid Use

    Hi fellow MG-ers! Used to hang out here a whole lot many years ago... I am looking for answers to a problem I'm having and it occurred to me some MG-ers may have the same problem! I had to go on Prednisone over 15 years ago to help control my myasthenia related symptoms, especially double vision. Back then it was a choice of give up driving or take steroids! Fast forwarding... for the past few years I have been having trouble with skin damage - specifically very paper thin fragile skin on all my extremities. So thin that something as innocuous as the edge of a package brushing against my lower leg will cut it open. A dog claw scratching my leg barely will usually create a triangle of torn skin or a deep puncture wound. I have suffered through countless cellulitis infections because of this. Also due to the steroids, my wounds heal extremely slowly - we're talking many months. My forearms and the backs of my hands are almost always black and blue and get injured easily like my legs.

    As a side note I also have to take blood thinners due to having antiphospholipid syndrome and a history of stroke and multiple DVT's. That only complicates matters.

    The only positive thing I have discovered treatment wise is that applying vitamin E oil about 3 times a day will fade the bruises on my hands and arms in a few days. But there are always new ones immediately to replace them.

    So if you've taken steroids for a good while and you have any of these issues, could you talk to me here please? I'd love to hear your experience and what, if anything, you have found successful to treat the problem.

    Unfortunately I am stuck on steroids for life as they have caused me to lose all my adrenal function. Without them I won't survive, so reducing them beyond where I am is out of the question. Thanks!!

    #2
    Hi SheilaSchnauzies, and welcome back--

    I happened to notice your post though I usually hang around the MS forum--and noticed that there have been no replies yet. I hope that someone will come along soon to reply to your questions.

    I can put in my two cents even though I don't know much about MG or about long-term steroid use. Wounds that take a long time to heal are often a sign of inadequate nutrition--though a disease process can cause problems even if the nutrition is excellent.

    It might be worth your while to go over your daily nutrition with a registered dietitian to make sure you're getting the nutrients you need if you haven't already done that lately.
    SPMS diagnosed 1980. Avonex 2001-2004. Copaxone 2006-2009. Glatiramer acetate since December 2020.

    Comment

    Working...
    X